Oxaliplatin, a platinum analogue employed in the treatment of colorectal cancer and various other neoplasms, is characterized by a broad range of adverse events. Peripheral neuropathy is probably the most peculiar and clinically relevant toxicity associated with its use and can be distinguished into two types: acute and chronic neurotoxicity.We report a case of acute reversible bilateral palpebral ptosis and dyspnea without bronchospasm or laryngospasm which occurred at the end of the third administration of adjuvant oxaliplatin by infusion for stage III colon cancer in a 54-year-old woman. Chlorphenamine and hydrocortisone were administered with fast resolution of dyspnea and slight improvement of ptosis. Complete resolution with no sequelae occurred in one hour. No further recurrence of blepharoptosis was described during the following days. The subsequent cycles were prescribed at reduced dosage without acute complications.
|Titolo:||Reversible bilateral blepharoptosis following oxaliplatin infusion: a case report and literature review|
|Parole Chiave:||chemotherapy; oxaliplatin; neurotoxicity; blepharoptosis|
|Settore Scientifico Disciplinare:||Settore MED/06 - Oncologia Medica|
|Data di pubblicazione:||2013|
|Digital Object Identifier (DOI):||10.1177/030089161309900516|
|Appare nelle tipologie:||01 - Articolo su periodico|